Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Mar 24, 2021, 9:49 AM EDT for 9 counties in Ohio. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 9:49 AM EDT (13:49 UTC)
- Expired
- Mar 24, 2021, 10:00 AM EDT
- In force
- 11 min
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WWUS81 KRLX 241349
SPSRLX
TEST...Special Weather Statement...TEST
National Weather Service Charleston WV
949 AM EDT Wed Mar 24 2021
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
OHZ066-067-075-076-083>087-241400-
Washington-Jackson-Athens-Meigs-Morgan-Gallia-Lawrence-Perry-Vinton-
949 AM EDT Wed Mar 24 2021
THIS IS A TEST MESSAGE.
TEST. TEST. TEST. The National Weather Service in Charleston WV has
issued a TEST message for the Ohio Statewide Tornado Drill.
This includes all counties in Ohio and is valid until 1000 AM EDT.
This is a TEST message.
This is a TEST. Repeating, this is a TEST message for the Ohio
Statewide Tornado Drill. There is no severe weather occurring at
this time.
This TEST message is part of the annual Ohio Tornado Drill. If this
were an actual severe weather event, you would be given information
about the hazard. The National Weather Service, Ohio Emergency
Management Agency and the Ohio Committee on Severe Weather Awareness
encourages the use of this time to either activate or review your
severe weather safety plans.
Repeating, this has been a TEST tornado warning message for the 2021
Ohio Tornado Drill. This concludes the TEST.
THIS IS A TEST MESSAGE.
THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.
LAT...LON 3975 8164 3959 8158 3957 8104 3939 8123
3941 8146 3927 8168 3887 8190 3888 8191
3889 8193 3903 8203 3879 8222 3865 8218
3840 8257 3856 8279 3883 8265 3895 8281
3937 8275 3947 8217 3960 8238 3993 8246
TIME...MOT...LOC 1349Z 240DEG 49KT 3950 8174
$$
ABEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:42 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 24, 6:42 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 642 AM EDT Wed Mar 24 2021 .SYNOPSIS... Chances of showers through Wednesday afternoon. More showers and possibly thunderstorms for Thursday and Thursday night with a cold front. Another cold front Saturday night into Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 640 AM Wednesday... Made some small adjustments to POPs to account for observations and trends while the rest of the forecast remains on track. As of 145 AM Wednesday... We have two features traversing on either side of the area which will slightly impact us for today. The main feature is a system out to the northwest moving northeast across Lake Michigan which will drag decaying warm and cold frontal bands through the area today. This will promote chances for light showers mainly through the morning into the early afternoon and mostly confined along the Ohio River and west of there. The weak cold frontal zone and low level jet may enhance winds a bit, but with plenty of warm air advection around the area only gusty conditons will likely mix down along the Ohio River and west of there under more instability. Wind gusts on the order of around 25mph, maybe slightly higher, would not be out of the question. Probability for thunderstorms was too low for the forecast but there is a small chance for one or two in that vicinity however, more likely west of our CWA. The column moistens some although with dry air still in place in the upper levels it is likely that the lowlands will not see much in the way of showers and/or accumulations especially with southeasterly downslope flow into the afternoon. The other feature is a low rotating just off the coast of North Carolina which will track north promoting light showers and possible drizzle along the mountains through late morning. This feature does move out of the area and will head towards the northeast back out to the Atlantic by the afternoon. Before dry air totally infiltrates back into the column a stratocu deck may promote some spotty chances for a light sprinkles into the evening. Thereafter, a nice break with clearing skies will commence until the next system arrives in the next period. With all the warm southerly flow and the clearing out by late afternoon, the area is prog to soar into the low to mid 70's across the lowlands and low 60's across the mountains. This will be anomalously higher than the climatological norm upwards of over 10 degrees more. The same goes for overnight lows which will not have much of a diurnal swing and settle in at around low to mid 50's and mid 40's for the lowlands and mountains, respectively. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 240 AM Wednesday... An upper level trough and associated low pressure system will pass west and north of the area Thursday and Thursday night. Moisture in advance of a cold front associated with the system will provide showers Thursday into Thursday night. With a strong 850 mb jet of 60 to 70 mph, there is some concern that if convection can form that these winds could mix to the surface. SPC has put most of the area in a marginal risk of severe thunderstorms with a slight risk in northeastern Kentucky. Without much CAPE but impressive helicity values, the primary threat will be damaging winds, with a lesser threat of tornadic activity. There is also some concern for high gradient winds along and behind the cold front for Thursday night into early Friday. The system will pull off to the northeast on Friday, bringing an end to the precipitation as a high pressure system builds in. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 240 AM Wednesday... Models showing a high pressure system will move off to the east on Saturday, with a cold front pushing through Saturday night into Sunday. Models are in fairly good agreement with the front, but vary on how much cold air moves in behind the system for Sunday night into Monday. A high pressure system will then build in and provide dry weather for Monday and Monday night. Differences in the models then become rather large for Tuesday, leading to a low confidence in the forecast. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... As of 630 AM Wednesday... Rather moderate southeasterly flow backs out of the south- southwest by the late afternoon and becomes light in nature thereafter. Gusty conditions do pick up around late morning in the lowlands, but only looking at gusts in the teens due to warm air advection preventing much of the flow mixing down. Over the Ohio river is a slightly different story with more of a cold frontal zone and higher instability allowing a low level jet to mix down some promoting gusts around 20KT, maybe slightly more. This would be confined to and affect HTS/PKB and maybe CRW. Other than a low CIG over EKN/BKW through the late morning and chances of light rain, VFR will prevail thereafter at all terminals. A stratocu deck will hang out through the afternoon with just spotty chances of light rain, however the probability was too low to add to the TAFs. Clouds start to clear out by the evening opening up a nice break for tonight with VFR continuing to prevail. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Periods of lower CIGs, possibly IFR, could happen at BKW/EKN through morning with southeasterly moisture flow, however this threat diminishes by the early afternoon as flow backs to the south-southwest. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H M M H H H EKN CONSISTENCY M M M M M M H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY M M H H H H H H H H H H AFTER 12Z THURSDAY... Brief IFR possible in showers and storms Thursday and Thursday night, and again Saturday night into Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/JZ NEAR TERM...JZ SHORT TERM...RPY LONG TERM...RPY AVIATION...JZ
Hazardous weather outlook, Mar 24, 3:25 AM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 325 AM EDT Wed Mar 24 2021 KYZ101>103-105-250730- Greenup-Carter-Boyd-Lawrence KY- 325 AM EDT Wed Mar 24 2021 This Hazardous Weather Outlook is for northeast Kentucky. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight risk of severe thunderstorms Thursday afternoon into Thursday night. Damaging winds are the main threat, but there is also a chance of tornados and localized flooding. Strong gusty winds outside of thunderstorms Thursday night into early Friday could cause power outages, damage tree limbs, and blow around loose objects. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-024>034-039- 040-515>522-250730- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- 325 AM EDT Wed Mar 24 2021 This Hazardous Weather Outlook is for southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal threat of severe thunderstorms Thursday afternoon into Thursday night. Damaging winds are the main threat, but there is also a chance of tornados and localized flooding. Strong gusty winds outside of thunderstorms Thursday night into early Friday could cause power outages, damage tree limbs, and blow around loose objects. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523>526-250730- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 325 AM EDT Wed Mar 24 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong gusty winds outside of thunderstorms Thursday night into early Friday could cause power outages, damage tree limbs, and blow around loose objects. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Mar 24, 9:49 AM EDT, 0 minutes before
TEST...Special Weather Statement...TEST
National Weather Service Charleston WV
949 AM EDT Wed Mar 24 2021
...THIS MESSAGE IS FOR TEST PURPOSES ONLY...
OHZ066-067-075-076-083>087-241400-
Washington-Jackson-Athens-Meigs-Morgan-Gallia-Lawrence-Perry-Vinton-
949 AM EDT Wed Mar 24 2021
THIS IS A TEST MESSAGE.
TEST. TEST. TEST. The National Weather Service in Charleston WV has
issued a TEST message for the Ohio Statewide Tornado Drill.
This includes all counties in Ohio and is valid until 1000 AM EDT.
This is a TEST message.
This is a TEST. Repeating, this is a TEST message for the Ohio
Statewide Tornado Drill. There is no severe weather occurring at
this time.
This TEST message is part of the annual Ohio Tornado Drill. If this
were an actual severe weather event, you would be given information
about the hazard. The National Weather Service, Ohio Emergency
Management Agency and the Ohio Committee on Severe Weather Awareness
encourages the use of this time to either activate or review your
severe weather safety plans.
Repeating, this has been a TEST tornado warning message for the 2021
Ohio Tornado Drill. This concludes the TEST.
THIS IS A TEST MESSAGE.
THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.
LAT...LON 3975 8164 3959 8158 3957 8104 3939 8123
3941 8146 3927 8168 3887 8190 3888 8191
3889 8193 3903 8203 3879 8222 3865 8218
3840 8257 3856 8279 3883 8265 3895 8281
3937 8275 3947 8217 3960 8238 3993 8246
TIME...MOT...LOC 1349Z 240DEG 49KT 3950 8174
ABENearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.